News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Obstetrics

Question: pregnancy after discontinuing pills..was there side effects


 prettymhe28 - Fri Nov 06, 2009 4:31 pm

Hello, i am 25 years old now.i started using birth control pills 3 months after giving birth to my first baby.it was been almost 5 years i was using birth control pills.eversince i used i never had or undergo any checked just like pap smear.i never had.March of 2009 i decided to stopped using pills coz i have been gaining lots of pounds and experiencing irratability.Since then i started experiencing irregular periods,there are case that i got menstruation only just one to 2 days.the following months i never had periods thats why i was so wooried but when i did pregnancy test monthly it was always (-) result..only last month October..my husband unexpectedly did withrawal inside me..Then when i did test last nov.3 ,it shows (+),i retry it the next day and same result..and now i am so worried coz after couple of months i missed the periods.only my last test shows positive result.i am worried about my pregnancy now it will be my 2nd baby,will all the pills i have taken for almost 5 years will have effect for my pregnancy and for the baby coz i nevr had any checked up before.i hope you can help me Thanks...
regards,
prettymhe28
 Debbie Miller, RN - Fri Nov 27, 2009 5:59 pm

User avatar Hello,
Use of birth control pills will not harm your baby once you become pregnant. So, if those are the pills you refer to, don't worry. If you have taken other drugs, that would depend on what you took. Only a few medications are harmful to the developing fetus once you have stopped taking them but birth control pills are not one of them.

I hope this answers your question.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here